Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 84, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 13, 2021, 5:23 PM CDT for Baylor County, Wichita County, Wilbarger County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2021, 5:23 PM CDT (22:23 UTC)
- Expired
- Apr 13, 2021, 6:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baylor County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 55 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
556
WUUS54 KOUN 132223
SVROUN
TXC023-485-487-132300-
/O.NEW.KOUN.SV.W.0084.210413T2223Z-210413T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
523 PM CDT Tue Apr 13 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Wichita County in northern Texas...
Southeastern Wilbarger County in northern Texas...
Extreme Northeastern Baylor County in northern Texas...
* Until 600 PM CDT.
* At 523 PM CDT, a severe thunderstorm was located 6 miles northwest
of Lake Diversion, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Electra, northern Lake Diversion and Haynesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3377 9912 3388 9919 3414 9886 3388 9864
3383 9885 3383 9895 3381 9895
TIME...MOT...LOC 2223Z 237DEG 27KT 3387 9903
HAIL...1.00IN
WIND...60MPH
$$
..speg.2 follow-up statements
066
WWUS54 KOUN 132247
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
547 PM CDT Tue Apr 13 2021
TXC023-487-132256-
/O.CAN.KOUN.SV.W.0084.000000T0000Z-210413T2300Z/
Wilbarger TX-Baylor TX-
547 PM CDT Tue Apr 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILBARGER AND
NORTHEASTERN BAYLOR COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved into
Wichita County. Therefore, the warning has been cancelled for
Wilbarger and Baylor Counties.
LAT...LON 3402 9895 3414 9886 3389 9868 3384 9888
3384 9895
TIME...MOT...LOC 2246Z 237DEG 27KT 3397 9885
$$
TXC485-132300-
/O.CON.KOUN.SV.W.0084.000000T0000Z-210413T2300Z/
Wichita TX-
547 PM CDT Tue Apr 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN WICHITA COUNTY...
At 546 PM CDT, a severe thunderstorm was located 5 miles southeast of
Electra, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Electra.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3402 9895 3414 9886 3389 9868 3384 9888
3384 9895
TIME...MOT...LOC 2246Z 237DEG 27KT 3397 9885
HAIL...1.00IN
WIND...60MPH
$$
..speg.672
WWUS54 KOUN 132258
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
558 PM CDT Tue Apr 13 2021
TXC485-132307-
/O.EXP.KOUN.SV.W.0084.000000T0000Z-210413T2300Z/
Wichita TX-
558 PM CDT Tue Apr 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WICHITA COUNTY
WILL EXPIRE AT 600 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
small hail and gusty winds are still possible with this thunderstorm.
LAT...LON 3402 9895 3414 9886 3389 9868 3384 9888
3384 9895
TIME...MOT...LOC 2257Z 237DEG 27KT 3401 9877
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:11 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 13, 3:11 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Norman OK 311 PM CDT Tue Apr 13 2021 ...New LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 109 PM CDT Tue Apr 13 2021 Showers and storms will slowly move in from the southwest, spreading into central Oklahoma this evening into tonight, driven largely by isentropic ascent. Fairly weak instability may support a few rumbles of thunder. Tomorrow morning this round of precipitation will move out, followed by another wave of precipitation coming in from the west Wednesday afternoon associated with another small disturbance in the upper flow. Cool temperatures and mostly overcast skies will persist as northeasterly surface flow continues. Day && .LONG TERM... (Wednesday night through next Monday) Issued at 311 PM CDT Tue Apr 13 2021 A quasi-zonal pattern will become a little more active into the long term, with a more pronounced trough crossing the region Friday. One wave of light precip should be exiting Wednesday night, followed by a break, and then a more consolidated area of precipitation will develop within warm/moist advection and isentropic ascent Thursday night lasting through Friday. The majority of precipitation should fall early Friday and then decrease later in the day, ending overnight. Below normal temperatures will occur in the wake of this system until winds become more southwesterly and downslope early next week. BRB && .AVIATION... (18Z TAFS) Issued at 1213 PM CDT Tue Apr 13 2021 MVFR ceilings and rain showers with some embedded thunderstorms will move in slowly from the southwest up into central Oklahoma. KCSM, KPNC, and KSWO will be near the edge of this precipitation swath. By morning most of this activity should start moving out. Northeast winds will diminish this evening. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 46 62 46 / 20 80 30 10 Hobart OK 67 44 61 46 / 30 70 40 10 Wichita Falls TX 69 49 63 49 / 40 80 40 20 Gage OK 62 39 59 41 / 0 10 30 10 Ponca City OK 65 44 64 43 / 10 20 10 10 Durant OK 72 52 65 51 / 20 70 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....12 AVIATION...14
Hazardous weather outlook, Apr 13, 1:48 PM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 148 PM CDT Tue Apr 13 2021 OKZ004>048-050>052-TXZ083>090-141900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 148 PM CDT Tue Apr 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... More widespread thunderstorm chances return mainly to western north Texas and the southern half of Oklahoma this evening into early Wednesday morning. A few strong storms with hail up to the size of nickels are possible with this activity, but severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Isolated to widely scattered thunderstorms will be possible Wednesday afternoon mainly along and west of Interstate 35 and south of Intestate 40. Occasional rain and thunderstorm chances will continue Thursday and especially Friday. Severe thunderstorm chances appear to be low during these times. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 13, 3:57 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 357 PM CDT Tue Apr 13 2021 OKZ036-TXZ083-085-132130- Jackson OK-Wilbarger TX-Hardeman TX- 357 PM CDT Tue Apr 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR south central Jackson... northwestern Wilbarger and east central Hardeman Counties Until 430 PM CDT... AT 356 PM CDT, a strong thunderstorm was located 5 miles north of Chillicothe, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3421 9956 3437 9968 3458 9943 3434 9920 TIME...MOT...LOC 2056Z 239DEG 23KT 3433 9954 ..speg.
Special weather statement, Apr 13, 5:05 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 505 PM CDT Tue Apr 13 2021 TXZ085-086-088-089-132230- Wichita TX-Archer TX-Wilbarger TX-Baylor TX- 505 PM CDT Tue Apr 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Wichita... northwestern Archer...southeastern Wilbarger and northeastern Baylor Counties Until 530 PM CDT... AT 500 PM CDT, a strong thunderstorm was located 4 miles northeast of Lake Kemp, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3368 9918 3383 9931 3411 9890 3388 9872 TIME...MOT...LOC 2200Z 236DEG 32KT 3380 9918 ..speg.
Local storm report, Apr 13, 5:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT TUE APR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL ALTUS AIR FORCE BASE 34.66N 99.29W
04/13/2021 E0.75 INCH JACKSON OK OTHER FEDERAL
REPORTED BY BASE WEATHER.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 12:07 AM CDT | Special Weather Statement | OUN | Archer | 23 min |
| Apr 13, 12:33 AM CDT | Special Weather Statement | OUN | Clay | 42 min |
| Apr 13, 5:05 PM CDT | Special Weather Statement | OUN | Wilbarger | 25 min |
| Apr 13, 5:39 PM CDT | Special Weather Statement | OUN | Foard, Hardeman, Knox | 36 min |
| Apr 13, 6:09 PM CDT | Special Weather Statement | OUN | Wilbarger | 36 min |
| Apr 13, 6:45 PM CDT | Special Weather Statement | OUN | Wichita | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.